I’m on day 4 of taking citalopram after refusing all types of antidepressants for 17 years started when I was 16 I’m now 33 but this year has pushed me right over the edge after losing my dad in may 2020 and then this horrid virus (which sets my health anxiety disorder off) then stresses with work etc just been a nightmare of a year.
I get all tense and have pains in chest and now can’t even sit still or drive for 5 mins without reaching for a diazepam and checking my heart pulse (which I paid to have checked and was all OK) I also had gastritis a month ago which made me even worse like a vicious circle which is totally not the way I want to be but my body does it’s own thing so I decided to start this and I have bad diarrhea, dizziness and nausea I’m hoping this settles after reading reviews they all sound positive and to stick with it so I’m going to just hope this is the answer that is going to help lift my struggles from the past 17 years.
I’m sorry to see what you’ve been going through. You will feel better soon. I know you will. Since you have been taking Celexa/Citalopram for 4 days now. You mention having diarrhoea, dizziness and nausea. You don’t have to worry. The good news is those side effects subside within couple of weeks once you continue taking the medication. SSRI take a little while before reaching it therapeutic level. It roughly takes 4-6 weeks for the full effect. Some may experience changes within the 2nd week. Moreover, An effective dose may be beneficial. Hang in there, you will get well soon. I wish I can share my experience with Celexa but I have never taken it before. Hopefully someone here can share their experience for you.
18 Dec 2020
Did you post this question just a day or two ago? It sounds like your situation is the same so I'll give you the exact same advice as Tyrese. Your side effects are "normal" and should resolve shortly as your metabolism adjusts to the drug and you'll also begin to feel some improvements. As T said, be patient and stick with it for a bit because this is an excellent medication for the treatment of anxiety disorders. It may take a few weeks but it's time well spent... it's nothing compared to 17yrs of misery! You'll most likely find that you can kick the benzos too.